You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
p-Class Groups of Certain Extensions of Degree p
Mathematics of Computation
Vol. 74, No. 250 (Apr., 2005), pp. 937-947
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/4100097
Page Count: 11
You can always find the topics here!Topics: Prime numbers, Heuristics, Discriminants, Numbers, Ratios, Cardinality, Isomorphism, Matrices, Number theory
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Let p be an odd prime number. In this article we study the distribution of p-class groups of cyclic number fields of degree p, and of cyclic extensions of degree p of an imaginary quadratic field whose class number is coprime to p. We formulate a heuristic principle predicting the distribution of the p-class groups as Galois modules, which is analogous to the Cohen-Lenstra heuristics concerning the prime-to-p-part of the class group, although in our case we have to fix the number of primes that ramify in the extensions considered. Using results of Gerth we are able to prove part of this conjecture. Furthermore, we present some numerical evidence for the conjecture.
Mathematics of Computation © 2005 American Mathematical Society